Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Miami, FL

January 29, 2014

NWS Miami, FL issued this small craft advisory at Jan 29, 2014, 4:17 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 4:17 PM EST (21:17 UTC)
Expired
Jan 30, 2014, 7:00 AM EST
In force
15 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WHUS72 KMFL 292117
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EST WED JAN 29 2014

GMZ676-301200-
/O.NEW.KMFL.SC.Y.0008.140129T2117Z-140130T1200Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
417 PM EST WED JAN 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. 


* WINDS AND WAVES: NORTHERLY WINDS AROUND 20 MPH ALONG WITH SEAS
  BUILDING TO 6 FEET WILL OCCUR OVER THE OFFSHORE GULF WATERS OF
  SOUTH FLORIDA TONIGHT BEHIND THE PASSAGE OF A COLD FRONT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 2:17 PM EST, 2 hours earlier.

Area forecast discussion, Jan 29, 2:17 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST WED JAN 29 2014

.SHORT TERM...
A COLD FRONT, NOW STRETCHING FROM CENTRAL BROWARD COUNTY TO
MAINLAND MONROE COUNTY, WILL SLOWLY MOVE SOUTHEASTWARD THROUGH THE
REST OF THE AREA THIS AFTERNOON AND THIS EVENING. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON
WITH MOSTLY CLOUDY SKIES AS PLENTY OF DEEP LAYER MOISTURE REMAINS
IN PLACE. THIS FRONT IS EXPECTED TO STALL OUT JUST TO THE SOUTH BY
THURSDAY AND THE BOUNDARY WILL BE CLOSE ENOUGH TO KEEP PLENTY OF
CLOUDS IN THE FORECAST ALONG WITH SCATTERED SHOWERS. THIS FRONT
WILL BEGIN TO DIMINISH ON FRIDAY, HOWEVER THERE WILL STILL BE
PLENTY OF MOISTURE IN PLACE TO SUPPORT A CHANCE OF SHOWERS.
THUNDERSTORMS ARE NOT EXPECTED FOR THURSDAY OR FRIDAY DUE TO THE
EXTENSIVE CLOUD COVERAGE AND STABLE ATMOSPHERE.

.LONG TERM...
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BEGINNING ON FRIDAY AND
THEN LASTING THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL
ALLOW FOR AN EAST TO SOUTHEASTERLY WIND FLOW TO DEVELOP ALONG WITH
DRY CONDITIONS TO RETURN TO THE REGION. TEMPERATURES ACROSS SOUTH
FLORIDA WILL BE ABOVE NORMAL DURING THIS TIME PERIOD DUE TO THE
STRONG RIDGE BUILDING INTO THE AREA.

&&

.MARINE...
MARINE CONDITIONS WILL BEGIN DETERIORATING EARLY THIS EVENING AS
WINDS SHIFT TO THE NORTH AND INCREASE TO MODERATE TO FRESH LEVELS.
SEAS WILL ALSO BUILD TO NEAR ADVISORY LEVELS LATE TONIGHT AND INTO
EARLY THURSDAY ACROSS THE GULF STREAM AND OFFSHORE GULF WATERS.
WAITING ON THE NWPS RUN TO SEE IF SEAS REACH ADVISORY LEVELS IN
THE MODEL. WINDS AND SEAS SHOULD THEN BEGIN TO SUBSIDE LATER ON
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  61  76  64  81 / 60 50 40 20
FORT LAUDERDALE  64  77  67  81 / 40 50 40 20
MIAMI            64  78  67  82 / 40 50 40 20
NAPLES           54  72  60  81 / 60 60 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...55/CWC
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jan 29, 10:34 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1034 AM EST WED JAN 29 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301545-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1034 AM EST WED JAN 29 2014

...INCREASING SEAS TO NEAR ADVISORY LEVELS GULF AND ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT PUSHES
THROUGH.

FLOODING: LOCALIZED FLOODING IS POSSIBLE TODAY IN POOR DRAINAGE
AREAS WITH THE FLOOD RISK GREATEST DURING THE AFTERNOON AND
EVENING.

WAVES: SEAS WILL INCREASE LATE TONIGHT TO AROUND ADVISORY LEVELS
ACROSS THE GULF STREAM AND THE OFFSHORE GULF WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEAS SHOULD BE NEAR ADVISORY LEVELS EARLY THURSDAY MORNING BEFORE
SUBSIDING LATER IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:45 AM ESTSpecial Weather StatementMFLBroward, Collier, Glades, Hendry, Palm Beach60 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.